Back to Square 75

I’ve been playing Russian roulette with SSRI side-effects for many years now. If you’ve read my About page (what do you mean you haven’t?!) you’ll know that I’ve already been through 3:

one I can’t remember (a fun memory side-effect), Lexapro (Escitalopram) and now Sertraline

The first one I had to stop taking because I moved and it wasn’t prescribed by my GP. Lexapro bit the dust because of the brain fog that eventually became worse than the illness it was meant to help. Sertraline I have kicked to the curb as it kept me awake every night, regardless of what time I took it. I would also wake up in a cold sweat – very lovely for my partner!

Well, as of yesterday, I get to add Venlafaxine (Effexor) to the list. I’m just wondering what side-effects I’m going to hit on this time. As always, I’ll hope that this one will be the one that suits me. The side-effects (I know they are inevitable) of this one might just be the ones I can live with. Although, if my hair colour changes, which is one alarming side effect rarely reported, I just hope it doesn’t go blue-rinse!

Armed with my new prescription I headed to the pharmacy ready to start the 2 weeks of weaning off Sertraline & starting Venlafaxine and typically they were out of stock until tomorrow. I hate when that happens. I was all ready to start this new chapter and boom, press pause for 24 hours. It’s a minor irritation, hardly life or death, but when you’re depressed and you have a chance to make things better, every hour’s delay is potentially an hour of improvement lost. And that is a big deal! I am reminded of a line from “When Harry Met Sally”:

When you realise you want to spend the rest of your life with somebody, you want the rest of your life to start as soon as possible.

To console myself that I must wait another day, I am prescribing myself one look at this per hour πŸ™‚ (If you’re not a cat person, look away now!)

Advertisements
Back to Square 75